Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

20 Something Moms 20 Something Moms

Birth Control- The Stuff You Don't Hear About (Edit)

Posted by   + Show Post

So reading another post had me thinking about birth control.  Has anyone had NEGATIVE side effects from birth control?

I was on the pill between pregnancies, from 2006-2010. My skin was always clear, my periods on time and my weight, eh, so so. I never truly dieted so I don't know if my weight changed due to pill or lack of diet. 

I tried Mirena when I decided I was finished having children in 2008. My uterus rejected it, causing it to get stuck in my cervix and that lead to staph. My OBGYN office wouldn't connect me to my doctor, they said I was sick from  the flu that was going around. After it was finally removed, I went back on the pill.

I had my son in 2011. I got a tubal. After the first few months after my body regulated itself after the baby, I realized something. I felt a LOT different than I did the last 6 years or so. I used to suffer from anxiety pretty badly, depression, mood swings, anger, stress to the point my MIL was truly worried I'd have a stroke. These were thing I attributed to part of my personality. Now, that I haven't been on any birth control or pregnant in a year or so, I find myself happy, calm, I don't stay up all night worrying like I used to. I am hard to anger. Patient. Excited about the future. Weight loss is very easy for me now. I used to get anxiety over watching House because I was afraid of getting sick. I feel like a different person.

I don't know how much has to do with the pill or if I just grew up, but I'm just curious if anyone has ever had a similar experience?


EDIT:

I'd like to thank everyone for sharing their experiences! We all know what the fine print says about possible stroke or embolism but no one really thinks it will happen, or happen often. And as for your emotions, it's hard to put depression and the pill together so sometimes you just suffer alone without knowing why. Hopefully some of the replies here were able to help others! 

by on Jan. 23, 2013 at 6:30 PM
Replies (41-50):
ragitty
by on Jan. 24, 2013 at 11:36 PM

The pill makes me very nauseous and dizzy

DayDreamer1201
by on Jan. 25, 2013 at 12:11 AM

The only thing I had an issue was was the depo shot. It really jacked me up. I am not currently on BC and don't plan on being on it for a LONG while... Hopefully we'll get our positive soon

bigmama423
by on Jan. 25, 2013 at 12:14 AM
Birth control and I, do not get along.
I have lots of hormonal issues. I've gotten pregnant while on BC too. I'm still waiting on my husband to get snipped.. : /
Posted on the NEW CafeMom Mobile
bbyblueAK
by on Jan. 25, 2013 at 12:19 AM

The worst birthcontrol i have ever had is the mirena. It completely stopped my periods. For the one week a month i was supposed to have my period i would have cramps so bad i would double over in pain crying. This was all before it decided to try and go through my uterine wall.

ZsMommy
by on Jan. 25, 2013 at 12:19 AM

It's listed in the small print of the warnings...but when you're in your 20's no one actually thinks stroke is a possibility-Nope "only happens to women 35 and older"is the mentality-yup-been there myself (yes-I'm much older than this group-sorry-post was featured on active-caught my attention)

Your body does change..some good...some bad with time.

I was on the pill in my mid/late teens and early 20's...Now tween age and the fact I'm actually in a high risk category due to my father having multiple strokes BC pills are out.

Quoting MommieSDW:

OMG. That was always my nightmare. No one ever really talks about the big side effects like a PE or stroke. Are you ok now? Do you have lasting health issues because of it?

Quoting ZakkarysMom:

I was on the patch for 3 months after my 2nd son was born. I was then hospitalized with a pulmonary embolism. I was very healthy and never smoked. I was 24.


Tay06
by Member on Jan. 25, 2013 at 12:22 AM

Pill #1:

Nausea, insomnai, acne, bloating


Pill #2:

More extreme side affects as pill # 1 plus nonstop period


Mirena:

Nausea, vomitting, bloating, acne, mood swings, non stop period and then I got pregnant and it died 3 months into the pregnancy.  I found out when I went to the doctor for severe bleeding.  It also resulted in my tubes being severely damaged, so I might not be able to have any more kids.  Great.


I'm not on birth control right now.  Some people just can't handle it.  I am one of those people.  :(

Jynnifer292
by on Jan. 25, 2013 at 12:23 AM

 I couldn't take it. Aside from being terrible about remembering to take the pill every day, I had horrible mood swings on them. Migraines run in my family but I had them twice as often on the pill.

frogbender
by on Jan. 25, 2013 at 12:24 AM

The depo shot caused me to gain weight easily.

I now use Mirena and love it. 

I had no issue with the Orthotricyclen pill, other than remembering to take it on a regular schedule.

la_bella_vita
by Gold Member on Jan. 25, 2013 at 12:26 AM

 I was on the pill and it kept making my periods worse. It was miserable. I was throwing up, bleeding for 2 weeks and bleeding super heavy.

mommaoftwo
by on Jan. 25, 2013 at 12:28 AM

I got a uterine infection from my mirena


I also know two different women who conceived on the mirena

Mommy of FIVE!!!



Tara~12.16.03  Zachary~5.17.05  Rowan~1.17.09  Willow~8/10/11 Baby~ EDA 1/27/13

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)